Alert archive / New Jersey / Flash Flood Warnings in 2023

Flash Flood Warning 9, NWS New York, NY

July 9, 2023Bergen County, Passaic County, New Jersey; Rockland County, New York

NWS New York, NY issued this flash flood warning at Jul 9, 2023, 12:11 PM EDT for Bergen County, Passaic County, New Jersey; Rockland County, New York. It was in force for 9 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2023, 12:11 PM EDT (16:11 UTC)
Expired
Jul 9, 2023, 9:15 PM EDT
In force
9 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Bergen County, NJ, Passaic County, NJ, Rockland County, NY

The radar

The Brookhaven radar (KOKX), 115 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 1:10 PM EDTFLASH FLOOD1 Sw Viola, NYCorrects previous flash flood report from 1 SW Viola. Water rescue Spook Rock Road & Joy Road.
Jul 9, 1:10 PM EDTFLASH FLOOD1 Sw Viola, NYWater rescue.
Jul 9, 3:22 PM EDTFLASH FLOOD3 S Fort Montgomery, NYFlooding and a debris spill has closed 9W on Seven Lakes Dr. All lanes blocked.
Jul 9, 4:57 PM EDTFLASH FLOOD2 Wnw Stony Point, NYFlooding has closed Palisades Interstate Parkway at Gate Hill Road in both directions. There is also report of debris in the flooding.
Jul 9, 5:20 PM EDTFLASH FLOOD1 Nne West Haverstraw, NYSeveral roads washed out near Cedar Brook.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 59 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 4.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2023-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2023-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
216 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

017 
WGUS51 KOKX 091611
FFWOKX
NJC003-031-NYC087-091915-
/O.NEW.KOKX.FF.W.0009.230709T1611Z-230709T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
1211 PM EDT Sun Jul 9 2023

The National Weather Service in Upton has issued a

* Flash Flood Warning for...
  Northwestern Bergen County in northeastern New Jersey...
  Central Passaic County in northeastern New Jersey...
  Rockland County in southeastern New York...

* Until 315 PM EDT.

* At 1211 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. The expected rainfall rate is 1 to 1.5 inches in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  New City, Monsey, Nanuet, Ramsey, Ringwood, Haverstraw, Pompton 
  Lakes, Suffern, Sloatsburg, Bloomingdale, Pomona, Upper Nyack, 
  Spring Valley, Stony Point, Oakland, Wanaque, Franklin Lakes, West 
  Haverstraw, Valley Cottage and Airmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4102 7443 4115 7425 4114 7423 4126 7408
      4131 7397 4127 7396 4125 7397 4122 7395
      4111 7391 4096 7428 4098 7428 4098 7430
      4099 7429 4100 7430 4100 7431 4100 7435
      4101 7436

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-1.5 INCHES IN 1 HOUR

$$

JM
5 follow-up statements
344 
WGUS51 KOKX 091814
FFWOKX
NJC003-031-NYC087-092015-
/O.EXT.KOKX.FF.W.0009.000000T0000Z-230709T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
214 PM EDT Sun Jul 9 2023

The National Weather Service in Upton has extended the

* Flash Flood Warning for...
  Northwestern Bergen County in northeastern New Jersey...
  Central Passaic County in northeastern New Jersey...
  Rockland County in southeastern New York...

* Until 415 PM EDT.

* At 214 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  New City, Monsey, Nanuet, Ramsey, Ringwood, Haverstraw, Pompton 
  Lakes, Suffern, Sloatsburg, Bloomingdale, Pomona, Upper Nyack, 
  Spring Valley, Stony Point, Oakland, Wanaque, Franklin Lakes, West 
  Haverstraw, Valley Cottage and Airmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4102 7443 4115 7425 4114 7423 4126 7408
      4131 7397 4127 7396 4125 7397 4122 7395
      4111 7391 4096 7428 4098 7428 4098 7430
      4099 7429 4100 7430 4100 7431 4100 7435
      4101 7436

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

JMC
979 
WGUS51 KOKX 091941
FFWOKX
NJC003-031-NYC087-092145-
/O.EXT.KOKX.FF.W.0009.000000T0000Z-230709T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
341 PM EDT Sun Jul 9 2023

The National Weather Service in Upton has extended the

* Flash Flood Warning for...
  Northwestern Bergen County in northeastern New Jersey...
  Central Passaic County in northeastern New Jersey...
  Rockland County in southeastern New York...

* Until 545 PM EDT.

* At 341 PM EDT, local law enforcement reported thunderstorms 
  producing heavy rain across the warned area. Between 2 and 4 
  inches of rain have fallen. The expected rainfall rate is 1 to 2 
  inches in 1 hour. Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Law enforcement reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  New City, Monsey, Nanuet, Ramsey, Ringwood, Haverstraw, Pompton 
  Lakes, Suffern, Sloatsburg, Bloomingdale, Pomona, Upper Nyack, 
  Spring Valley, Stony Point, Oakland, Wanaque, Franklin Lakes, West 
  Haverstraw, Valley Cottage and Airmont.

The Mahwah River at Suffern has hit minor flood stage at 5.5 feet, 
and may reach moderate flood stage of 7.0 feet.

The heaviest rainfall has impacted Rockland county thus far. 
However, heavy rain will likely impact Passaic county through 430 PM 
EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4102 7443 4115 7425 4114 7423 4126 7408
      4131 7397 4127 7396 4125 7397 4122 7395
      4111 7391 4096 7428 4098 7428 4098 7430
      4099 7429 4100 7430 4100 7431 4100 7435
      4101 7436

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

JMC
387 
WGUS51 KOKX 092116
FFWOKX
NJC003-031-NYC087-092315-
/O.EXT.KOKX.FF.W.0009.000000T0000Z-230709T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
516 PM EDT Sun Jul 9 2023

The National Weather Service in Upton has extended the

* Flash Flood Warning for...
  Northwestern Bergen County in northeastern New Jersey...
  Central Passaic County in northeastern New Jersey...
  Rockland County in southeastern New York...

* Until 715 PM EDT.

* At 516 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 6 inches of rain 
  have fallen. Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  New City, Monsey, Nanuet, Ramsey, Ringwood, Haverstraw, Pompton 
  Lakes, Suffern, Sloatsburg, Bloomingdale, Pomona, Upper Nyack, 
  Spring Valley, Stony Point, Oakland, Wanaque, Franklin Lakes, West 
  Haverstraw, Valley Cottage and Airmont.

The heaviest rain has fallen across the Rockland county portion of 
the warning, where a Flash Flood Emergency remains in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4102 7443 4115 7425 4114 7423 4126 7408
      4131 7397 4127 7396 4125 7397 4122 7395
      4111 7391 4096 7428 4098 7428 4098 7430
      4099 7429 4100 7430 4100 7431 4100 7435
      4101 7436

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JMC
129 
WGUS51 KOKX 092306
FFWOKX
NJC003-031-NYC087-100115-
/O.EXT.KOKX.FF.W.0009.000000T0000Z-230710T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
706 PM EDT Sun Jul 9 2023

The National Weather Service in Upton has extended the

* Flash Flood Warning for...
  Northwestern Bergen County in northeastern New Jersey...
  Central Passaic County in northeastern New Jersey...
  Rockland County in southeastern New York...

* Until 915 PM EDT.

* At 706 PM EDT, Doppler radar indicated developing showers and 
  thunderstorms producing heavy rain across the warned area. Between 
  2 and 6 inches of rain have fallen. Flash flooding is already 
  occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  New City, Monsey, Nanuet, Ramsey, Ringwood, Haverstraw, Pompton 
  Lakes, Suffern, Sloatsburg, Bloomingdale, Pomona, Upper Nyack, 
  Spring Valley, Stony Point, Oakland, Wanaque, Franklin Lakes, West 
  Haverstraw, Valley Cottage and Airmont.

Portions of Rockland county remain in a Flash Flood Emergency.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4102 7443 4115 7425 4114 7423 4126 7408
      4131 7397 4127 7396 4125 7397 4122 7395
      4111 7391 4096 7428 4098 7428 4098 7430
      4099 7429 4100 7430 4100 7431 4100 7435
      4101 7436

FLASH FLOOD...RADAR INDICATED

$$

JMC
642 
WGUS71 KOKX 100110
FFSOKX

Flash Flood Statement
National Weather Service New York NY
910 PM EDT Sun Jul 9 2023

NJC003-031-NYC087-100120-
/O.EXP.KOKX.FF.W.0009.000000T0000Z-230710T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bergen NJ-Passaic NJ-Rockland NY-
910 PM EDT Sun Jul 9 2023

...FLASH FLOOD WARNING WILL EXPIRE AT 915 PM EDT THIS EVENING FOR 
NORTHWESTERN BERGEN, CENTRAL PASSAIC AND ROCKLAND COUNTIES...

Please continue to heed remaining road closures.

A Flood Watch remains in effect until 600 AM EDT Monday for portions 
of northeast New Jersey and southeast New York.

LAT...LON 4102 7443 4115 7425 4114 7423 4126 7408
      4131 7397 4127 7396 4125 7397 4122 7395
      4111 7391 4096 7428 4098 7428 4098 7430
      4099 7429 4100 7430 4100 7431 4100 7435
      4101 7436

$$

DS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 10:53 AM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 9, 10:53 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service New York NY
1053 AM EDT Sun Jul 9 2023

.SYNOPSIS...
A slow-moving frontal boundary with an attendant wave of low
pressure impacts the region through tonight. The frontal wave
tracks east of the area by late Monday, with weak high pressure
gradually build in from the south and west. The center of high
pressure moves across Tuesday night into Wednesday then offshore
for the end of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Slight increase with temperatures and POPs late this morning
especially to the north and west of NYC. Isolated to scattered
showers and thunderstorms are developing mainly north and west
of NYC. Expect these to increase in coverage and move farther
southeast going into this afternoon. Highs mainly in the lower
80s today with humid air with dewpoints in the low 70s.

The synoptic set up includes a slow-moving boundary, accompanying
frontal wave, and an abundantly moist environment. Into this
evening, a shortwave rounds the base of broad upper trough over the
Great Lakes, with heights gradually falling heights as this shifts
east. A weakening stalled frontal boundary remains just west of the
region into the afternoon, with a secondary front approaching behind
it. Divergent flow aloft will add to the upper forcing for ascent.

Showers and thunderstorms expand in coverage this afternoon and
slowly track from west to east through this evening. The
greatest instability looks to remain to the west of the region,
though BUFKIT soundings indicate between 1000 to 2000 J/kg of
SBCAPE west of the Hudson River, where SPC has a marginal risk
for severe weather with the potential for a few isolated
damaging wind gusts. Of greater concern, the mean cloud layer
flow is largely parallel to the boundary slowly moving east,
which may result in training convection. Combined with ample
moisture, PWATs around 2 inches, heavy rainfall leading to flash
flooding will be the primary threat.

Overall, a widespread 1-3 inches is likely to fall, with
locally higher amounts expected. These amounts are supported by
the 00z HREF, which has the axis of heaviest rainfall over NE
NJ, the Lower Hudson Valley, and SW CT, with 2-3 inches, and
locally higher amounts. However, any training of convection,
even farther east, could produce similar or higher, amounts than
this. There will continue to be some inherent uncertainty with
these types of convective events.

Based on all this, Flood Watch continues for much of the
region, with the exception across Long Island, where dry
antecedent conditions and higher FFG values leads to lower
confidence in flood occurrence.

Flood Watch Timing:

NE NJ/Lower Hudson Valley/NYC - 2pm Sunday until 6am Monday
Southern CT - 6pm Sunday til 2pm Monday

This is in line with WPC, which has expanded the moderate risk of
excessive rainfall to now include NYC, with areas to the east either
in a slight or marginal. The latest collaborated QPF Sunday through
Monday yields 2-3 inches of rain across the interior of the Lower
Hudson Valley and NE NJ with 1-2 across much of the remainder of the
CWA. Locally higher amounts will be likely.

There is also at least some potential for river flooding with this
event, with greatest chances along the flashier streams and creeks.
There still remains uncertainty as to which basins will receive the
heaviest rainfall. Monitor the latest river forecasts for the most
up to date information.

Guidance indicates a wave of low pressure develops along the
boundary as it tracks through the region, likely enhancing
precipitation with additional forcing overnight as it begins to
pivots northeast over the area. Because of this, as well as the
weak steering flow, rainfall is expected to continue into the
night, and likely into Monday, especially for Long Island and
southern Connecticut, but this exact placement is still a bit
uncertain. The thunderstorm threat lessens overnight, though
heavy downpours with a few rumbles of thunder remain possible,
especially for eastern areas.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
Into Monday, differences remain with guidance as to just how
quickly the precipitation exits the region. Most CAMs have
shower activity lingering across CT and LI into the afternoon,
with scattered activity potentially extending farther west into
NYC and NE NJ. Given this, maintained the flood watch going into
mid-afternoon for southern CT zones, with locally heavy
downpours still a possibility.

Mid level trough axis moves east of the area Monday night. At
the surface, low pressure is slow to exit, and lingers over
eastern areas into the evening, though there is model uncertainty
on how fast this wave of low pressure exits. Forecast has a
chance for showers and thunderstorms Monday evening into
overnight but the chance for thunderstorms will decrease
overnight into early Tuesday morning. With clouds and rain,
temperatures will be a bit below climo normals, with highs in
around 80. Largely stuck to blended guidance for this period.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Mid level flow transitions to more of a zonal through with
slight height rises going through midweek. A less amplified mid
level shortwave moves across Friday with slight ridging resuming
thereafter going into the start of next weekend.

At the surface, low pressure moves farther northeast from southeast
of Long Island to Northern New England into Gulf of Maine vicinity
by Tuesday morning. There is model uncertainty on how fast this
wave of low pressure exits and some model solutions have it closer
to the forecast region than others. The center of high pressure
makes its way across the local area Tuesday night through Wednesday
and then will be moving increasingly offshore out into the Atlantic.
Overall, weather mainly dry Tuesday through midweek.

The next wave of low pressure along with a cold front will approach
Thursday into the start of next weekend. Chances for showers and
thunderstorms return to the forecast.

Forecast hottest day is Wednesday when forecast highs range from
mainly the upper 80s to lower 90s, about five degrees above normal.
Other days will not be as much above normal but still slightly above
normal for high temperatures.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
A slow-moving frontal system will approach from the west today
and move across the area tonight into Monday.

Similar to recent mornings MVFR conditions in low clouds and
with localized IFR possible. Conditions have been a little
slower this morning to improve and improvement to VFR is
expected closer to 17-18z.

Showers and thunderstorms are expected to develop ahead of a
cold front approaching this afternoon, continuing through the
night. MVFR or lower likely at times.

Winds will be mainly S-SE near 5-10 kt through the TAF period.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Timing of improvement to VFR may be off by an hour or two.

Any thunderstorms may be capable of producing strong gusty
winds.

OUTLOOK FOR 12Z MONDAY THROUGH WEDNESDAY...

Monday: MVFR or lower possible at times. Showers likely. A
chance of thunderstorms day into evening.

Tuesday and Wednesday: Mainly VFR.

Thursday. MVFR or lower possible with a chance of showers and
thunderstorms, mainly afternoon into night.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Conditions remain below SCA criteria through midweek with a
weak pressure gradient over the area.

Much of the long term period will maintain below SCA conditions on
all waters. For Thursday late afternoon into Thursday night next
week, winds and seas increase with marginal SCA conditions across
the ocean.

&&

.HYDROLOGY...
Flood Watch in effect today into Monday, with the exception of
Nassau and Suffolk counties on Long Island, for the potential
for training of showers and thunderstorms along a slow moving
frontal system. This could result in areas of flash flooding.
The greatest threat for flash flooding appears to be across our
western sections of the CWA where WPC has placed a moderate
risk for excessive rainfall. Some flashier streams and rivers
will also be at risk of flooding.

Much of the rainfall is expected to be over by Monday night. Could
still see rainfall amounts near a half inch or less Monday night
especially with any lingering thunderstorms. Overall, a
widespread 1 to 2 inches is expected, with locally higher
amounts between 2 and 4 inches. Otherwise, no significant
widespread rainfall expected mid to latter part of next week.

&&

.TIDES/COASTAL FLOODING...
There is a low risk of rip current development for all ocean
beaches thru Mon.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch from 8 PM EDT this evening through Monday
     afternoon for CTZ005>012.
NY...Flood Watch from 2 PM EDT this afternoon through late tonight
     for NYZ067>075-176-178.
NJ...Flood Watch from 2 PM EDT this afternoon through late tonight
     for NJZ002-004-006-103>108.
MARINE...None.

&&

SYNOPSIS...DR
NEAR TERM...JM/BR/DR
SHORT TERM...DR
LONG TERM...JM
AVIATION...BC/DW
MARINE...DR
HYDROLOGY...DR
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 9, 3:38 AM EDT, 8 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
338 AM EDT Sun Jul 9 2023

NJZ002-004-006-103>108-NYZ067>075-176-178-100745-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northern Queens-Southern Queens-
338 AM EDT Sun Jul 9 2023

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Showers and thunderstorms are expected to develop today and will be
capable of producing heavy downpours. This may result in flooding of
urban, low lying or poor drainage areas, and small streams and
creeks.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-100745-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
338 AM EDT Sun Jul 9 2023

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>012-100745-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-
338 AM EDT Sun Jul 9 2023

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON...

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Showers and thunderstorms are expected to develop today and continue
into Monday. These will be capable of producing heavy downpours and
may result in flooding of urban, low lying or poor drainage areas,
and small streams and creeks.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ078>081-177-179-100745-
Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-
Southeast Suffolk-Northern Nassau-Southern Nassau-
338 AM EDT Sun Jul 9 2023

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Showers and thunderstorms are expected to develop late today and
will be capable of producing heavy downpours. This may result in
flooding of urban, low lying or poor drainage areas, and small
streams and creeks.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 11:42 AM EDTAreal Flood AdvisoryOKXBergen, Passaic5 hr
Jul 9, 3:50 PM EDTFlash Flood WarningOKXPassaic3 hr
Jul 9, 7:23 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union3 hr
Jul 9, 12:18 PM EDTSevere Thunderstorm WarningOKXPutnam42 min
Jul 9, 12:26 PM EDTFlash Flood WarningOKXPutnam3 hr
Jul 9, 12:50 PM EDTAreal Flood AdvisoryOKXOrange3 hr
Jul 9, 12:57 PM EDTSevere Thunderstorm WarningOKXOrange48 min
Jul 9, 1:11 PM EDTFlash Flood WarningOKXOrange6 hr
Jul 9, 2:37 PM EDTFlash Flood WarningOKXOrange, Putnam5 hr
Jul 9, 2:40 PM EDTSpecial Weather StatementOKXRockland50 min
Jul 9, 3:30 PM EDTFlash Flood WarningOKXWestchester2 hr
Jul 9, 3:43 PM EDTSpecial Weather StatementOKXPutnam62 min
Jul 9, 4:44 PM EDTSpecial Weather StatementOKXRockland46 min
Jul 9, 5:01 PM EDTFlash Flood Warning EmergencyCatastrophic damage threatOKXOrange, Putnam, Rockland, Westchester4 hr
Jul 9, 5:33 PM EDTSpecial Weather StatementOKXPutnam, Westchester42 min
Jul 9, 7:20 PM EDTSpecial Weather StatementOKXBronx, Nassau, New York40 min
Jul 9, 7:40 PM EDTSpecial Weather StatementOKXRockland, Westchester50 min
Jul 9, 7:49 PM EDTAreal Flood AdvisoryOKXRockland, Westchester116 min
Jul 9, 7:59 PM EDTSpecial Weather StatementOKXWestchester46 min

Nearby

Flash Flood Warnings in New Jersey, 2023Flash Flood Warnings in New York, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.